Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 2, NWS San Angelo, TX

March 7, 2016Crockett County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Mar 7, 2016, 4:34 PM CST for Crockett County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 7, 2016, 4:34 PM CST (22:34 UTC)
Expired
Mar 7, 2016, 5:15 PM CST
In force
41 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

County Crockett County, TX

The radar

The Midland/Odessa radar (KMAF), 116 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2016-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2016-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-404 J/kg
Mixed-layer LCL
1626 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

204 
WUUS54 KSJT 072234
SVRSJT
TXC105-072315-
/O.NEW.KSJT.SV.W.0002.160307T2234Z-160307T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
434 PM CST MON MAR 7 2016

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH WEST CROCKETT COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 515 PM CST

* AT 432 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
  OF IRAAN...OR 18 MILES NORTH OF SHEFFIELD...MOVING EAST AT 30 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  NORTH CENTRAL CROCKETT COUNTY...MAINLY NORTH OF HIGHWAY 190.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3088 10184 3100 10187 3108 10185 3108 10147
      3091 10164
TIME...MOT...LOC 2232Z 251DEG 27KT 3096 10177 

HAIL...1.75IN
WIND...60MPH
 
$$
1 follow-up statement
051 
WWUS54 KSJT 072251
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
451 PM CST MON MAR 7 2016

TXC105-072315-
/O.CON.KSJT.SV.W.0002.000000T0000Z-160307T2315Z/
CROCKETT TX-
451 PM CST MON MAR 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CST
FOR NORTH CENTRAL CROCKETT COUNTY...

AT 450 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES SOUTH OF
BEST...OR 16 MILES SOUTHWEST OF BIG LAKE...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM HAS WEAKENED AND WILL REMAIN OVER MAINLY
RURAL AREAS OF NORTH CENTRAL CROCKETT COUNTY NORTH OF HIGHWAY 190.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3092 10176 3100 10180 3108 10176 3108 10147
      3091 10164
TIME...MOT...LOC 2250Z 251DEG 27KT 3101 10162 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 3:53 PM CST, 41 minutes earlier.

Area forecast discussion, Mar 7, 3:53 PM CST, 41 minutes before
Area Forecast Discussion
National Weather Service SAN ANGELO TX
353 PM CST MON MAR 7 2016

.SHORT TERM...
(Tonight and Tomorrow)

A dryline will mix east across the area during the day, reaching a
Haskell to San Angelo to Ozona line by mid-afternoon, before
retreating back to  the west this evening. Scattered showers and a
few thunderstorms are expected to develop east of the dryline Monday
afternoon. Given the lack of strong instability due to the expected
cloud cover east of the dryline, most developing storms should not
reach severe levels, however, isolated strong storms this afternoon
will be possible.

As the upper low moves over northern Mexico tonight, disturbances in
the southwest flow aloft will intensify over southwest Texas and
spread over the forecast area tonight. Will continue the mention of
likely PoPs over essentially all of the forecast area tonight with
the dryline remaining west of the forecast area.

Afternoon highs will be in the low to mid 70s with some upper 70s to
the lower 80s along and west of the dryline. Morning lows tomorrow
will range from the mid 50s west to the upper 50s and lower 60s
east.

.LONG TERM...
(Tuesday Night Through Friday Night)

...Severe Weather Threat Diminishes...

For the remainder of this week, the forecast remains essentially
unchanged. By Tomorrow night, the upper low should be about 500
miles south southwest of El Paso, in Mexico. The best dynamics
will be east of our counties by then; so, the threat of severe
weather for our counties will be low. However, some stronger
thunderstorms may linger in our eastern counties, mainly east of a
line from Sonora to Throckmorton. For Wednesday, the upper low
tracks just south the the Big Bend. Although most upper dynamics
will be east of our counties on Wednesday, showers and
thunderstorms remain possible. Also, another cold front will push
south across West Central Texas on Wednesday and bring cooler
temperatures. As the upper low tracks farther east Wednesday
night, rain chances will continue for us, as isentropic upglide
dominates. The main precipitation mode Wednesday night will be
showers, with thunderstorms more isolated. The upper low moves
over South Texas on Thursday, and wrap-around convection then will
dominate our counties through Friday night. Again, showers will
dominate, with only isolated thunderstorms. Overnight Friday
night, the system finally lifts northeast.

(Saturday through Sunday)

...Rain Ends...

For the weekend, expect dry conditions with limited clouds.
Temperatures rebound back above seasonal normals, with highs
mainly in the 75 to 80 range.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 60  78  52  63 /  70  40  60  50
San Angelo 	 59  80  49  65 /  70  20  70  50
Junction 	 62  79  52  69 /  70  20  80  50

&&

.SJT Watches/Warnings/Advisories...
None.
&&
Hazardous weather outlook, Mar 7, 2:49 PM CST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
249 PM CST MON MAR 7 2016

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-082100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
249 PM CST MON MAR 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND TONIGHT. WHILE AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE
THIS AFTERNOON AND EVENING, THE BEST CHANCE OF STORMS WILL BE
AFTER MIDNIGHT AS AN UPPER DISTURBANCE MOVES ACROSS. THE MAIN
HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY MORNING,
MAINLY EAST OF A HASKELL...ABILENE TO JUNCTION LINE. THE AREA OF
SLIGHT RISK OF SEVERE THUNDERSTORMS WILL EXPAND ACROSS WEST CENTRAL
TEXAS TUESDAY EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND
DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Mar 7, 11:16 AM CST, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1116 AM CST MON MAR 7 2016

TXZ073-139-154-071745-
COLEMAN TX-MCCULLOCH TX-CONCHO TX-
1116 AM CST MON MAR 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COLEMAN...NORTHEASTERN
CONCHO AND NORTHWESTERN MCCULLOCH COUNTIES UNTIL 1145 AM CST...

AT 1115 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER DOOLE...OR 20 MILES SOUTHEAST OF PAINT ROCK...MOVING NORTHEAST AT
50 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  STACY AROUND 1120 AM CST.
  WALDRIP AROUND 1125 AM CST.
  GOULDBUSK AROUND 1130 AM CST.
  ROCKWOOD AND VOSS AROUND 1135 AM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE FISK...SHIELDS AND
MOZELLE.

LAT...LON 3127 9954 3141 9973 3177 9954 3161 9921
TIME...MOT...LOC 1715Z 216DEG 42KT 3139 9961
Special weather statement, Mar 7, 11:53 AM CST, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1153 AM CST MON MAR 7 2016

TXZ140-071815-
BROWN TX-
1153 AM CST MON MAR 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BROWN COUNTY UNTIL
1215 PM CST...

AT 1152 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER MAY...OR 18 MILES NORTH OF EARLY...MOVING NORTHEAST AT 50 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN BROWN
COUNTY.

LAT...LON 3183 9895 3199 9914 3208 9903 3208 9893
      3206 9891 3194 9883
TIME...MOT...LOC 1752Z 214DEG 45KT 3200 9893
Special weather statement, Mar 7, 3:33 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
333 PM CST MON MAR 7 2016

TXZ140-072200-
BROWN TX-
333 PM CST MON MAR 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BROWN COUNTY UNTIL
400 PM CST...

AT 332 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LAKE BROWNWOOD NEAR BYRDS STORE...OR 13 MILES NORTH OF EARLY...MOVING
NORTHEAST AT 45 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MAY AROUND 340 PM CST.

LAT...LON 3181 9904 3188 9914 3208 9911 3208 9893
      3206 9891 3189 9881
TIME...MOT...LOC 2132Z 216DEG 37KT 3193 9900
Special weather statement, Mar 7, 4:07 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
407 PM CST MON MAR 7 2016

TXZ076-072230-
CROCKETT TX-
407 PM CST MON MAR 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CROCKETT COUNTY
UNTIL 430 PM CST...

AT 407 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
IRAAN...OR 17 MILES NORTHWEST OF SHEFFIELD...MOVING NORTHEAST AT 25
MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
CROCKETT COUNTY.

LAT...LON 3108 10197 3100 10176 3086 10169 3085 10185
      3090 10189 3092 10187 3098 10197 3099 10199
      3098 10201 3100 10204 3100 10209
TIME...MOT...LOC 2207Z 244DEG 20KT 3091 10197

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 11:16 AM CSTSpecial Weather StatementSJTMcCulloch29 min
Mar 7, 11:53 AM CSTSpecial Weather StatementSJTBrown22 min
Mar 7, 3:33 PM CSTSpecial Weather StatementSJTBrown27 min
Mar 7, 4:07 PM CSTSpecial Weather StatementSJTUpton23 min
Mar 7, 5:14 PM CSTSpecial Weather StatementSJTCrockett46 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.